Hi, I have been taking sodium bicarbonate to slower my progression of PKD. It is causing me a lot of gas, anyone else have this problem and what is your remedy?
Sodium Bicarbonate: Hi, I have been taking... - Kidney Disease
Oh boy....did it ever cause me gas. I was in pain, because it was right under my ribs. If I had not had my gallbladder out, you would think that was the cause. I was switched to liquid sodium citrate. I tolerate that just fine. Unfortunately, it is expensive. But I need it to balance my acid levels and stone making uric stones, so its worth it.
I take it, but only 1/2 tsp or less twice a day. I find it relieves my gas, not cause it. I wish I knew the answer for you. Maybe you could ask your doctor if you could try lessening the dose a little to see if that helps.
Yes, I’ve been taking sodium bicarbonate for years. I had no problems with gas when on a lower dose. But my current nephrologist doubled the daily dose. I now experience some gas after taking it. It’s not terribly uncomfortable but would be embarrassing if eating out. So when I eat at a friend’s house I wait to take it until I get home. My nephrologist has said I can take it either with or without meals.
I only take it twice a day. So I rarely run into situations where I’d be taking it outside the timeframe you’re talking about. I rarely eat out or with friends due to my dietary constraints. However, on those rare occasions, 3-4 times a year, when I do need to eat at a work function, etc, I take the sodium bicarbonate when I get back home.
I am on Sodbic
sodium bicarbonate 6 a day ( 2 three times a day for me
I took Sodium Bicarbonate for 2 weeks, then gradually reduced and have replaced it with juice from 1/4 lemon mixed in 240 cc. one glass of warm water every morning ( first thing in the morning). And then again in mid afternoon as a cup of lemon tea. My blood bicarbonate has been between 24-26 mEq/L (in normal range) for over 2 years now.
Hi , I’ve been suffering with some, shall we say, excess gas for a while and reading this makes me realise this coincides with me starting sodium bicarbonate! It causes really horrible bloating and I usually find when I lie down in bed it finds its way out.. please let us know if you find a remedy. x
Thank you everyone for your info.
My FIL takes it in pill form twice a day. It causes him to burp a lot, at least for a couple hours after taking it and then off and on during the day. The first he takes early in the morning with breakfast and the second with dinner. Of course he’s 87 and at home most of the time so he doesn’t care about the burping.
I take it 2 times a day. My pharmacist says to dissolve the tabs in water so
It doesn’t hurt your stomach. Maybe that will help. Sometimes it gives me diarrhea, anybody else have this?
Yes, I sometimes experience diarrhea after taking it too. My PCP has told me to use Imodium if that is “somewhat out of control.” I haven’t had to do that often. But I occasionally use a half dose of Imodium to stop the diarrhea. Generally I only need one half tide of Imodium to take care of the diarrhea... Fortunately I have much less difficulty with this side effect over the past 18 months or do🐶🐶
Not what you're looking for?
You may also like...
Have you noticed that sodium phosphate is injected into frozen turkeys? (Maybe not all, but the one
Does anyone have to watch their potassium levels and also have a water restrictions. If you have...
itching is driving him crazy. We have tried every kind of cream. Does anyone have any suggestions?
high Uric acid . I have chronic stage 3 kidney disease. My dr. Said I have to take Allopurinol to...
I'm dealing with having Parkinson's Disease as well as Chronic Kidney Disease. I have insomnia and...